Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: freaking out on Cymbalta cache-monkey

Posted by jrbecker on September 27, 2004, at 14:58:15

In reply to freaking out on Cymbalta, posted by cache-monkey on September 26, 2004, at 23:53:35

hi there,

first question, have you ever been on effexor and if so, was your start-up effects similar to this?

I'm a longtime veteran of effexor and have been on cymbalta for over a month. I am very med-sensitive, especially in terms of the agitation side effect.

The good news is that I have noticed very little agitation on cymbalta when comparing it to effexor. But for someone just starting it, you will notice quite a bit of start-up effects. Stick with it, most [if not all] will dissipate in the coming weeks. I would highly recommend getting the 20mg pills and stay at 20mg per day for another week or so. Then, when you feel up to it, try 30mg daily. And then go up conservatively. By the way, DO NOT split pills. Cymbalta is enteric-coated, which helps bypass metabolism in the stomach. This helps provide a smoother release of the drug throughout the day. If you are splitting pills, the drug is not remaining at more consistent levels, and so this will definitely add to your side effect issues.

> Hey folks,
>
> I just started Cymbalta last week. Tues-Thurs 15 mg in the morning. Fri-Sun 30 mg split between morning and afternoon.
>
> Since I started I've felt completely wired, agitated and stressed. Playing into that is the fact that I'm working on a project right now, but I still attribute it to the med. My temperature feels like it's been bouncing up and down a bit, but I've been sweating almost non-stop.
>
> I'm really freaking out. Someone with experience with Cymbalta (or SSRIs/Effexor) please tell me: are these normal start-up side effects?
>
> I wasn't feeling that bad before I went on. I'm taking it for low-level GAD/dysthymia that was mostly in remission, but also as a buffer for when I try to quit smoking again, and because I'm anticipating a particularly stressful winter. Given how I feel right now, though, I'm really thinking about discontinuing. Does anyone have any advice?
>
> cache-monkey


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:jrbecker thread:395545
URL: http://www.dr-bob.org/babble/20040927/msgs/395842.html